Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had an abortion, a copper IUD inserted. Late periods. What is the problem?

Hello, I'm 20 years old, and in January I had an abortion, and also had a copper IUD inserted. I received my first period with heavy bleeding and heavy cramping. I'm now due for my second period but it hasn't arrived yet. I'm 2 days late, and because of my previous pregnancy I am terrified. Can a copper IUD mess up my cycle? or cause me to be late?
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Yes, one of the most common side effects of intrauterine devices are changes (irregularities) in the menstrual cycle. They might arrive late, but if there is a delay of more than 7-28 days, please report to your doctor. Although this is not criteria for removal of the IUD, other options will be suggested by your doctor.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: . I would gladly help you.

Best wishes.
Answered: Tue, 25 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor